Doctor insights on:
Alternative Treatments For Avascular Necrosis
Does chemotherapy cause avascular necrosis? Does having cancer treatments such as chemo or radiation increase my risk of avascular necrosis? .
Perhaps: Certain chemo and radiation can cause avn. Certain cancers and disease can as well. It is best to discuss this with your oncologist or internist. ...Read more
Does chemotherapy cause avascular necrosis? Does having cancer treatments such as chemo or radiation increase my risk of avascular necrosis? . .
Possible: Certain therapeutics, although not chemotherapy, that are commonly used in cancer patients can be associated with avascular necrosis (avn). Examples of these agents include: zometa, xgeva (denosumab) and avstin that can be associated with osteonecrosis of the jaw. Dexamethasone and radiation therapy can also cause avn. ...Read more
No: There is no evidence that it is helpful in any way. ...Read more
Is there a natural cure or any other alternative than prosthesis for avascular necrosis in hip. If no for how long would the prosthesis last. I'm 30?
See details: There is no natural cure. In avn the blood supply to the head of the hip has been compromised to the extent that the bone has died and collapsed. If it reaches that stage replacing the femoral head is the only option. Early stage avn can be treated by non-weight bearing or core depression. The replacement should last 20+ years depending on your weight, activities, etc. ...Read more
No: If avascular necrosis (avn) has occurred, then part of the bone is dead (necrosis) and there is no cure. There are many causes from lupus to sickle cell disease to corticosteroids to alcohol abuse. The key is to prevent further avn by addressing the cause: treatment of alcoholism, reducing load (obesity) on the damaged bone, reducing the need for steroids, etc. ...Read more
Orthopedic evaluate: You need to be worked up for the cause! Lack of sufficient blood flow for the affected bone/ joint. ...Read more
Pain and: Significant limitation of motion that won't go away even with meds. ...Read more
Yes, But...: Relapses due to multiple sclerosis need treatment, and most commonly we use high dose steroids or acth to reverse the process. In an occasional patient the steroids can cause adverse event, avascular necrosis of hip, shoulder, or knee. This can damage the joint profoundly, with need for joint replacement. Ms doesn't cause on its own. ...Read more
Excision: Removal of the bone is an option, although not ideal. Casting the foot for 1-2 months and limiting your weight-bearing is another option. Some insurances may pay for use of a bone stimulator, but if not, some bone stim companies can get one to you through a financial assistance program as they tend to be very expensive. A very unproven option would be to have a regenerative injection into the area ...Read more
Why is the " corticosteroid administration " can cause " avascular necrosis"? * I need the mechanism how does the " corticosteroid" work.
Not Known: While it is generally agreed that the key problem in avn is compromised blood flow to the bone, the mechanism by which corticosteroid use contributes to avn is not known. It is important to remember that this is a rare and not a common problem in corticosteroid users. ...Read more
The bone will be: Soft not hard bescuse the bone lost it is mineral.Avascular necrosis occurs when blood flow to a bone is interrupted. Loss of blood flow can result from joint injury, narrowed or clogged blood vessels (from fat or sickle cell anemia), or from excessive pressure inside the joint. ...Read more
Even though there is this very well-established connection between chronic Prednisone use and avascular necrosis, how this occurs remains unclear.
Numerous hypotheses abound. Some argue that increased lipids seen with steroids cause vessels to joints to clog, leading to oxygen starvation & bone death. A more popular view is that vessel (venous) walls undergo thickening, leading to poor blood flow. ...Read more
Unbelievable: Why would you ask a doctor who cannot examine the hip? If you have significant pain then go to the ER and have an exam and x ray. ...Read more
Yes: Yes it could happen. Thank you.Get a more detailed answer ›
- Talk to a doctor online
- Alternative treatments for fat necrosis
- Necrosis avascular
- Yoga for avascular necrosis treatment
- Avascular necrosis of the hip in children
- Idiopathic avascular necrosis
- Bilateral avascular necrosis of the hips
- Avascular necrosis of the hip exercises
- Avascular necrosis of the hip mri
- Avascular necrosis